Results 1 to 13 of 13
  1. #1
    Registered User zoerba's Avatar
    Join Date
    Dec 2007
    Posts
    217
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Question Why Do Things Suddenly Taste Saltier?

    Hey everyone! I tried googling the answer to my question but only came up with answers for a salty taste in the mouth. I, on the other hand, am finding that many foods that used to taste normal to me are now way too salty!

    This has been going on, off and on, for months now. It's happened with resaurant food, canned food, etc. Really, all kinds of things. Even sweets sometimes!

    Do you think this could be a side effect of the met? I am also pretty sure it's not due to pregnancy since it's been going on for a while and I had a BFN a few weeks ago.

    My husband says that "something's going on with me"

    Anyone know what could be going on?

    Oh, and to add to that...sometimes foods smell so bad they repulse me and make my stomach turn as well. That's something new. We bought some chicken wings at the grocery store last week and they smelled great. I couldn't wait to get home and have them for dinner. I got them home and literally could not eat them because all of a sudden they smelled terrible. Again...not pregnant. ????
    Last edited by zoerba; 06-29-2008 at 07:36 PM. Reason: new info
    Me (29) DH (29) ~ TTC #1 since 2/1/08 - BFP, FINALLY!!
    Hidden Content
    Hidden Content


    Getting the BFP has been a long, long journey! It took losing 30 pounds and a magical concoction of Metformin, Spiro, Prenatals, Clomid and Preseed. We are praying the bean sticks! Hidden Content

  2. #2
    Registered User lil annie's Avatar
    Join Date
    Dec 2006
    Posts
    286
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yes, I think it's a side effect of the metformin. Both my mom and I have both noticed it since starting met.
    dx: endometriosis 1987
    dx: migraines 1989
    dx: asthma 2002
    dx: recurring kidney stones due to renal calcium leak 2003
    dx: rheumatoid arthritis 2004
    dx: Sjogren's Syndrome 2004
    dx: high blood pressure 2004
    dx: suspected lupus 2006 (like I need anything else????)
    dx: PCOS 2006
    dx: IR 2006
    dx: diabetes 2007
    dx: positive ANA 2008

    Married 1997
    Miscarriage 1997, 1999 (twice), 2001
    DS born 2000-the joy of my life Hidden Content

  3. #3
    Registered User zoerba's Avatar
    Join Date
    Dec 2007
    Posts
    217
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    Ah, yet another side effect not in the pamphlet. Thank you, this makes me feel better and a little bit more 'normal'.
    Me (29) DH (29) ~ TTC #1 since 2/1/08 - BFP, FINALLY!!
    Hidden Content
    Hidden Content


    Getting the BFP has been a long, long journey! It took losing 30 pounds and a magical concoction of Metformin, Spiro, Prenatals, Clomid and Preseed. We are praying the bean sticks! Hidden Content

  4. #4
    Tired of Being Tired SunsetMuse's Avatar
    Join Date
    Jan 2008
    Location
    Millville NJ
    Posts
    185
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    6

    Default

    Just wanted to add I went through the same thing on Met. so I am inclined to blame it on that, but who the h*ll knows lol.

  5. #5
    Registered User jojofrommo's Avatar
    Join Date
    Jun 2008
    Location
    Dardenne Prairie, MO
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am so pleased to know that I am not crazy. Everything I eat has the possibility of tasting way too salty.

  6. #6
    Registered User zoerba's Avatar
    Join Date
    Dec 2007
    Posts
    217
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    Okay, today I had something really weird happen that freaked me out. I was eating a sandwich and doritos and all of a sudden I had no taste. Well, I mean I could taste the saltiness but no flavor. It was freaking me out. My DH had the same meal and he said it tasted normal and had a lot of flavor. I have never had my taste go away before. Is this a side effect too? The weird thing is that I hadn't even taken my meds for the day yet.

    FREAKY!
    Me (29) DH (29) ~ TTC #1 since 2/1/08 - BFP, FINALLY!!
    Hidden Content
    Hidden Content


    Getting the BFP has been a long, long journey! It took losing 30 pounds and a magical concoction of Metformin, Spiro, Prenatals, Clomid and Preseed. We are praying the bean sticks! Hidden Content

  7. #7
    Registered User MarianneUnfaithfull's Avatar
    Join Date
    Sep 2007
    Location
    England, uk
    Posts
    391
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I imagine it's the met, although I don't know cos I've never taken it.
    Slightly different here, but I noticed everything tasting really salty when I was withdrawing from antidepressants, so it does seem like it might be medication related!
    Daily:-
    Spiro 75mg
    Vitex agnus castus
    Turmeric
    EPA fish oils
    Pure plain Inositol 1 gram a day ***discontinued due to weight gain***
    2+ cups of spearmint tea
    Rhodiola rosea and siberian ginseng
    Aloe vera juice
    False unicorn root
    ~
    Retin-a

  8. #8
    Registered User bethanykf's Avatar
    Join Date
    Jun 2008
    Location
    Bozeman, MT
    Posts
    48
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I've never taken metformin, but I have had this happen to me. One thing that stick out in particular is string cheese. I used to eat it regularly and one day I took a bit out of one and could taste nothing other than salt. I thought I bought a bad package or something, but it has been that same way since.

  9. #9
    Registered User chaucerg's Avatar
    Join Date
    Jun 2008
    Posts
    53
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh my! The exact same thing happened to me just last week. I opened a string cheese, took one bite, and then gave it to my DH because it was crazy salty. I'm not on Met either.

  10. #10
    Registered User bethanykf's Avatar
    Join Date
    Jun 2008
    Location
    Bozeman, MT
    Posts
    48
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Quote Originally Posted by chaucerg View Post
    Oh my! The exact same thing happened to me just last week. I opened a string cheese, took one bite, and then gave it to my DH because it was crazy salty. I'm not on Met either.
    So glad I'm not alone on that. I don't understand it, but I know that I can't eat string cheese anymore.

  11. #11
    It will only be a memory MiniGidget's Avatar
    Join Date
    Apr 2008
    Location
    Birmingham, AL
    Posts
    386
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    4

    Default

    I've had that too since starting met. I really thought I was pregnant because I would, all of a sudden, get very nauseated for no apparent reason and make a bee-line for the bathroom. Also, foods were tasting very salty for no reason. It's gone away for me since (it lasted about two weeks total) and I'm hoping it's gone for good!
    Becca (29) and DH (28) Hidden Content
    Ectopic Sept 08
    My blog: Hidden Content
    Hidden Content

  12. #12
    Registered User zoerba's Avatar
    Join Date
    Dec 2007
    Posts
    217
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    I can't eat string cheese anymore either...it's like a stick of salt! This was before the met though so they must be making it different now.
    Me (29) DH (29) ~ TTC #1 since 2/1/08 - BFP, FINALLY!!
    Hidden Content
    Hidden Content


    Getting the BFP has been a long, long journey! It took losing 30 pounds and a magical concoction of Metformin, Spiro, Prenatals, Clomid and Preseed. We are praying the bean sticks! Hidden Content

  13. #13
    Registered User neenee's Avatar
    Join Date
    Dec 2010
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default salty taste and metformin

    I have been on metformin for several years now, taking 1000 mg twice a day. In the last month I suddenly began having stomachaches, excess gas and just a goofed up gastrointestinal system altogether. My dr had me cut the dose in half so the stomach problems are on the wane. However, I am now having the excess saltiness taste in foods previously enjoyed with no problems. I am so glad I read these comments on this site so I know I'm not crazy! Cutting down on salty foods in general can only help me with my health challenges so I'm calm once again. Thank you all very much.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •